MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD LUER-LOK¿ TIP SYRINGE WITH BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD LUER-LOK¿ TIP SYRINGE WITH BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 303346
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that rubber stopper shards fell into the vial after it was punctured with the bd luer-lok¿ tip syringe with blunt plastic cannula to draw up medication.The following information was provided by the initial reporter: "customer used lawson item 420297 (3ml syringe bd luer-lok tip with blunt plastic cannula ref (b)(4) to draw up meds.After the medication vial was punctured with the syringe, the vial was noted to have retained shards of the rubber stopper from the top of the vial.".
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.The customer's address is unknown.New jersey, usa has been used as a default.Device manufacture date: unknown.Investigation summary: bd syringes with blunt plastic cannula are specifically designed for use with preslit injection sites.They are not compatible with other injection sites.This is not the intended use of this product, hypodermic needles designed to puncture vials would provide a proper application.Since no samples displaying the reported condition were received a potential root cause could not be defined and corrective actions are not necessary.It is likely based on description that this product is not being used for its intended application.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD LUER-LOK¿ TIP SYRINGE WITH BLUNT PLASTIC CANNULA
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15009264
Report Number1911916-2022-00346
Device Sequence Number6819762
Product Code FMI
UDI-Device Identifier30382903033462
UDI-Public30382903033462
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K974363
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number303346
Device Catalogue Number303346
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Initial Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown